Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 200, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 10, 2005, 1:43 PM CDT for Maverick County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 1:43 PM CDT (18:43 UTC)
- Expired
- Aug 10, 2005, 2:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 89 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 101843 SVREWX TXC323-101945- /O.NEW.KEWX.SV.W.0200.050810T1843Z-050810T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 143 PM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... MAVERICK * UNTIL 245 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF EL INDIO...AND MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2861 10013 2861 10044 2828 10027 2825 10012 $$
1 follow-up statement
000 WWUS54 KEWX 101902 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 201 PM CDT WED AUG 10 2005 TXC323-101945- /O.CON.KEWX.SV.W.0200.000000T0000Z-050810T1945Z/ MAVERICK TX- 201 PM CDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR MAVERICK COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF EL INDIO...MOVING SOUTH AT 5 MPH. MOTORISTS TRAVELLING ALONG HIGHWAY 2644 EAST OF EL INDIO SHOULD NOT DRIVE INTO THIS STORM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2861 10013 2861 10044 2828 10027 2825 10012 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:19 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 10, 10:19 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1019 AM CDT WED AUG 10 2005 .UPDATE... UPDATED FORECAST TO INCREASE FIRST PERIOD POPS ACROSS THE WATCH AREA. UPDATED QPF FOR THE SAME AREAS AND TIME AS WE HAVE ALREADY HAD WIDESPREAD RAINFALL TOTALS OF ONE QUARTER TO ONE HALF OF AN INCH THIS MORNING. DECREASED MAX TEMPS 1 TO 3 DEGREES IN THE NORTHERN TIER OF OUR CWA TO COMPENSATE FOR THE HIGHER POPS AND CONTINUED CLOUD COVER THROUGHOUT THE DAY. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE HILL COUNTRY AND ALONG AND EAST OF I-35. && 25/18/26
Hazardous weather outlook, Aug 10, 5:42 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT WED AUG 10 2005 TXZ171>173-183>194-202>209-217>225-228-101040- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 542 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Aug 10, 8:57 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
PMLocal storm report, Aug 10, 10:21 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
PLUS HIGHWAY INTERSETION 46 AND 281 IS UNDER WATER.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
&&
PMLocal storm report, Aug 10, 10:44 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1044 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1022 AM FLOOD 5 SE BULVERDE 29.68N 98.39W
08/10/2005 BEXAR TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
PMLocal storm report, Aug 10, 12:00 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1022 AM FLOOD 7 E BULVERDE 29.74N 98.33W
08/10/2005 COMAL TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
1106 AM FLOOD 5 S CONCAN 29.44N 99.73W
08/10/2005 UVALDE TX DEPT OF HIGHWAYS
HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.
1120 AM FLOOD 5 W GEORGETOWN 30.65N 97.77W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.
1147 AM FLOOD 15 S PIPE CREEK 29.50N 98.93W
08/10/2005 MEDINA TX EMERGENCY MNGR
6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
WATER COMING INTO THEIR HOMES.
&&
PMLocal storm report, Aug 10, 1:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
134 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1022 AM FLOOD 7 E BULVERDE 29.74N 98.33W
08/10/2005 COMAL TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
1106 AM FLOOD 5 S CONCAN 29.44N 99.73W
08/10/2005 UVALDE TX DEPT OF HIGHWAYS
HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.
1120 AM FLOOD 5 W GEORGETOWN 30.65N 97.77W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.
1147 AM FLOOD 15 S PIPE CREEK 29.50N 98.93W
08/10/2005 MEDINA TX EMERGENCY MNGR
6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
WATER COMING INTO THEIR HOMES.
1225 PM FLOOD 8 NW AUSTIN 30.39N 97.85W
08/10/2005 TRAVIS TX EMERGENCY MNGR
LOW WATER CROSSING CLOSED AT LAKEWOOD DRIVE AND LOOP 360.
LAKEWOOD INSIDE OF BULL CREEK PARK.
1245 PM FLOOD 9 N AUSTIN 30.44N 97.75W
08/10/2005 TRAVIS TX EMERGENCY MNGR
FOUR LOW WATER CROSSINGS CLOSED AT THE AREA OF WATERS
PARK ROAD.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 64 min |
| Aug 9, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Aug 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 59 min |
| Aug 9, 9:11 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 9, 11:16 PM CDT | Flash Flood Warning | EWX | Medina | 119 min |
| Aug 10, 6:50 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Aug 10, 7:17 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 10, 7:25 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 8:37 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Aug 10, 8:52 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Aug 10, 9:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 10:14 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 10:26 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Aug 10, 11:25 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Aug 10, 12:05 PM CDT | Flash Flood Warning | EWX | Williamson | 115 min |
| Aug 10, 12:18 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Aug 10, 12:35 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Aug 10, 12:45 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 2:16 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 10, 2:58 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Aug 10, 5:44 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Aug 10, 5:53 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.